1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Effects - Prozac- Side Effects

Discussion in 'Antidepressants' started by kitsune, Oct 25, 2012.

  1. kitsune

    kitsune Newbie

    Reputation Points:
    0
    Joined:
    Oct 25, 2012
    Messages:
    9
    Female from Kentucky, U.S.A.
    I just started prozac about a week and a half ago. I am constantly nauseous and even throw up sometimes. It makes me sick every time I eat. And if I'm not about to throw up I'm starving because I don't eat enough or a lot because I get sick. It's making me eat less, which is good because I'm overweight and I eat too much, but it just makes me sick. I also have been yawning like crazy, and they are huge yawns. I am also on lamictal, and I don't know if that is mixing badly with prozac. Lamitcal is the 12th mood stabilizer I have tired, and that has worked, so I don't want to change that. I know it takes up to 4-6 weeks for prozac to work, but I am wondering if these side effects will go away or not.
     
  2. Onyl

    Onyl Newbie

    Reputation Points:
    0
    Joined:
    Feb 7, 2011
    Messages:
    5
    Male from Germany
    You should definately see a doctor as constant nausea and throwing up weakens not only your body but may also worsen your mental condition.
    Prozac itself may cause nausea and vomiting. Since the selectivity for serotonin reuptake (Fluoxetine is a SSRI) is not as "selective" as many think. Serotonin will accumulate in almost every part of your body, including the stomach area. The 5HT-3 receptors covering the nerves around your stomach will respond to the high serotonin level with nausea as they are activated.

    BUT it is only one possibility for the experienced sickness, it may be much more serious.

    I'm wondering whether you take Prozac weekly (90mg) or "normal doses"? I heard Prozac weekly may have more profound side effects - but don't this as granted.
     
  3. kitsune

    kitsune Newbie

    Reputation Points:
    0
    Joined:
    Oct 25, 2012
    Messages:
    9
    Female from Kentucky, U.S.A.
    I am on 20mg for prozac, and 200mg on lamictal. I am seeing my doctor next week, so hopefully we will get this sorted out.
    My body is also very hyper sensitive to everything. All the medicines I have tried have caused strange side effects even on low dosages.
     
  4. Potter

    Potter Platinum Member & Advisor

    Reputation Points:
    11,380
    Joined:
    Apr 1, 2005
    Messages:
    12,370
    Female from U.S.A.
    Give them a call now. There is no reason to suffer side effects like this.

    Think about this, that doctor is getting paid a lot of money, to keep you healthy and not suffering. If you are suffering, and they need to do their job.
     
    Last edited: Oct 25, 2012
  5. Onyl

    Onyl Newbie

    Reputation Points:
    0
    Joined:
    Feb 7, 2011
    Messages:
    5
    Male from Germany
    I agree with Potter. Talk to your doc, he knows more about your drug history.

    A little side note:
    As far as I know Lamotrigine's interaction with other medication may cause strong nausea but I never heard of specific interaction with SSRIs. However Lamotrigine shows interaction with many drugs and since I cannot find data sheets on its metabolism I can only speculate - maybe both drugs' metabolism share one or more enzymes resulting in increased bloodlevels. This could also cause nausea due to higher concentration but in that case your symptoms should become worse day by day - if so visit a doctor as soon as possible.
     
  6. Shanthi

    Shanthi Titanium Member

    Reputation Points:
    275
    Joined:
    Oct 11, 2012
    Messages:
    144
    Female from earth
    But why are you on so many medicines? Recreational use or medicinal use? Does sound like medicinal use but either ways please talk to your doc/supplier...
     
  7. kitsune

    kitsune Newbie

    Reputation Points:
    0
    Joined:
    Oct 25, 2012
    Messages:
    9
    Female from Kentucky, U.S.A.
    I am only on 2 different medications. I have bipolar disorder, OCD, depression, and anxiety disorder. I am seeing my doctor in a week. I feel bad because I am constantly calling her about my medication problems.
     
  8. Onyl

    Onyl Newbie

    Reputation Points:
    0
    Joined:
    Feb 7, 2011
    Messages:
    5
    Male from Germany
    Don't feel bad about asking your doc, it's her/his profession, it's a doctor's job to help you and since you got the drugs from you dog she/he is responsible for the consequences. Make sure you feel better and then you can think about your doc.
     
  9. kailey_elise

    kailey_elise Gold Member

    Reputation Points:
    6,126
    Joined:
    Nov 3, 2004
    Messages:
    4,111
    Female from Massachusetts, U.S.A.
    ^^ I agree with the PP - don't feel bad, it's their job!

    And it's not like it's a small issue that's not really affecting your life; that I could see waiting until your appointment for. You can't hold down food!

    I do have to ask, though - is there any possibility you could be pregnant? I am, and your symptoms sound like my first trimester (though I thankfully didn't actually vomit, though many women do). I was near-constantly nauseous, and if I wasn't nauseous, I was STARVING. Or, oddly enough, occasionally both nauseous AND starving!

    I just happened to notice your info mentioned you're female of childbearing age, so I thought I'd throw it out there as a possibility.

    I hope you can find something to help! Have you tried Wellbutrin (bupropion)? It works fairly well for me, where no SSRI or SNRI did. The older tricyclics can work better than the newer drugs too.

    Good luck!

    ~Kailey
     
  10. kitsune

    kitsune Newbie

    Reputation Points:
    0
    Joined:
    Oct 25, 2012
    Messages:
    9
    Female from Kentucky, U.S.A.
    Well, I think I will call her next week because her office is closed until Monday. But there is no possibility I am pregnant. I'm gay, and have a girlfriend lol.
     
  11. kailey_elise

    kailey_elise Gold Member

    Reputation Points:
    6,126
    Joined:
    Nov 3, 2004
    Messages:
    4,111
    Female from Massachusetts, U.S.A.
    Hahaha! Then yeah, I guess that's out! ;)

    I hope you get an answer soon! Have you tried skipping a day to see if it helps?? That might not be enough time to see a big change, but perhaps it'd give you an idea?

    ~Kailey
     
  12. Shanthi

    Shanthi Titanium Member

    Reputation Points:
    275
    Joined:
    Oct 11, 2012
    Messages:
    144
    Female from earth
    Im sorry for that stupid question about so many medicines - Due to my own inability to use any drug, (only abuse) I maybe just assumed you were taking pills for the thrills.. In that case one would have been enough and stopping the other could have reduced your troubles. But youve quite a condition (hope all is well now) so my assumption was totally out of place. All the best and get well soon!
     
  13. kitsune

    kitsune Newbie

    Reputation Points:
    0
    Joined:
    Oct 25, 2012
    Messages:
    9
    Female from Kentucky, U.S.A.
    So I talked to my doctor and she said to switch to taking it at night for the yawning and that the nausea will go away after a while. Though I am going to switch psychiatrists because she is ignorant and told me why I act certain ways is because I want attention.
     
  14. kailey_elise

    kailey_elise Gold Member

    Reputation Points:
    6,126
    Joined:
    Nov 3, 2004
    Messages:
    4,111
    Female from Massachusetts, U.S.A.
    Ugh, that's frustrating!

    I don't blame you, I'd switch too. My current shrink insists I'm bipolar because I'm "hypersexual". And she bases this hypersexuality on the fact that I mentioned I might want a threesome in the future. *blink* She had the gall to ask me if I knew who the father was when I told her I was pregnant! Seriously?! *fumes* When I was clearly offended, she again brought up that I mentioned POTENTIALLY having a 3some nearly a YEAR AGO. Yeeeaaaah.

    Some of them need to have their licenses revoked. *sheesh* I had to have an actual MD due to a court case, but now that that's settled, I'm switching to the nurse practitioner for my medication needs. *rolls eyes*

    Have you tried taking the med at night yet to see if it helps? :/ Hopefully you'll be able to find a shrink that listens to and works with you soon! :)

    Good luck!

    ~Kailey
     
  15. Paranoia-Agent

    Paranoia-Agent Silver Member

    Reputation Points:
    5
    Joined:
    Oct 26, 2012
    Messages:
    27
    Female from U.S.A.
    I too just started taking Prozac and it is destroying me.
    I am too sick to eat, walking is sickening, even laying down sucks :(
    Prozac sucks. I was perscribed it so I could gain weight and help my anxiety, but it
    clearly has made both worse
    V.V
     
  16. kitsune

    kitsune Newbie

    Reputation Points:
    0
    Joined:
    Oct 25, 2012
    Messages:
    9
    Female from Kentucky, U.S.A.
    Yeah, it is still making me sick. And the yawning. My god the yawning. It won't stop. -.-